Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 22, 2019, 3:47 AM MDT. It took effect at Oct 22, 2019, 10:29 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2019, 3:47 AM MDT (09:47 UTC)
- In effect from
- Oct 22, 2019, 10:29 AM MDT
- Expired
- Oct 22, 2019, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
928 WWUS75 KTFX 220947 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 347 AM MDT Tue Oct 22 2019 MTZ009-010-044-046-048-049-221100- /O.CAN.KTFX.HW.A.0007.191022T1500Z-191023T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- 347 AM MDT Tue Oct 22 2019 ...HIGH WIND WATCH IS CANCELLED... Gusty winds are expected later today, but wind speeds should generally remain below warning criteria. $$ MTZ012-014-050-221200- /O.UPG.KTFX.HW.A.0007.191022T1500Z-191023T0300Z/ /O.NEW.KTFX.HW.W.0008.191022T1800Z-191023T0100Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, and Hobson 347 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts near 60 mph expected. * WHERE...Cascade, Central and Southern Lewis and Clark and Judith Basin. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ054-221200- /O.NEW.KTFX.HW.W.0008.191022T1800Z-191023T0100Z/ Meagher- Including Martinsdale and White Sulphur Springs 347 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts near 60 mph expected. * WHERE...Meagher. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
241 WWUS75 KTFX 221033 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 433 AM MDT Tue Oct 22 2019 MTZ012-014-050-054-222200- /O.CON.KTFX.HW.W.0008.191022T1800Z-191023T0100Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 433 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts near 60 mph expected. * WHERE...Meagher, Central and Southern Lewis and Clark, Cascade and Judith Basin. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
534 WWUS75 KTFX 221555 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 955 AM MDT Tue Oct 22 2019 MTZ009-010-046-048-049-230100- /O.EXB.KTFX.HW.W.0008.191022T1700Z-191023T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 955 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Eastern Pondera, Southern Rocky Mountain Front and Eastern Teton. * WHEN...From 11 AM MDT today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-050-054-230100- /O.CON.KTFX.HW.W.0008.191022T1800Z-191023T0100Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 955 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Meagher, Central and Southern Lewis and Clark, Cascade and Judith Basin. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
622 WWUS75 KTFX 221629 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1029 AM MDT Tue Oct 22 2019 MTZ009-010-046-048-049-230100- /O.EXT.KTFX.HW.W.0008.191022T1629Z-191023T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 1029 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Eastern Pondera, Southern Rocky Mountain Front and Eastern Teton. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-050-054-230100- /O.CON.KTFX.HW.W.0008.191022T1800Z-191023T0100Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 1029 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Meagher, Central and Southern Lewis and Clark, Cascade and Judith Basin. * WHEN...From noon today until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
738 WWUS75 KTFX 230055 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 655 PM MDT Tue Oct 22 2019 MTZ012-014-050-054-230200- /O.EXP.KTFX.HW.W.0008.000000T0000Z-191023T0100Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 655 PM MDT Tue Oct 22 2019 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Widespread strong and damaging winds are no longer expected; although, an isolated strong gust remains possible for the next hour or two. As a result, the High Wind Warning will be allowed to expire. $$ MTZ009-010-046-048-049-230200- /O.EXP.KTFX.HW.W.0008.000000T0000Z-191023T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 655 PM MDT Tue Oct 22 2019 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Widespread strong and damaging winds are no longer expected; although, an isolated strong gust remains possible for the next hour or two. As a result, the High Wind Warning will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 21, 11:55 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 21, 11:55 PM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1155 PM MDT Mon Oct 21 2019 Aviation Section Updated .SYNOPSIS... A passing disturbance will continue to bring some rain and snow showers through tonight, mainly across western and southwestern Montana. Temperatures will remain cool, with some breezy winds developing in this evening. Tuesday looks to warm back to near seasonal averages, with breezy to windy conditions also expected across parts of central and northern Montana. Showers and perhaps a few thunderstorms may also develop on Tuesday. A cold front will then bring chances for rain and snow Tuesday night into Wednesday. Cooler conditions and breezy winds will also accompany this front. && .Evening Update... Evening update has been published, with adjustments made to low temperatures tonight, wind speeds/gusts on Tuesday, and issuing a High Wind Watch for portions of Central and North Central Montana. Downsloping winds over North Central Montana during the overnight hours tonight will help to keep the boundary layer well mixed, which is expected to lead to relatively mild temperatures for most of the night. Any relaxation in the winds would allow temperatures to drop quickly, but given the downsloping winds I have raised temperatures a couple more degrees than the previous forecast. Lee-side surface trough will begin to sharpen gradually during the overnight hours tonight as an area of low pressure develops and drops southeast from Alberta on Tuesday. This sharpening lee-side trough and subsequent rise in the pressure gradient along the Rocky Mountain Front will lead to increasing wind speeds, which have already been noted this evening in areas like East Glacier and Deep Creek (RAWS), where gusts to 30 mph and 60 mph have been recently noted. As the pressure gradient increases tonight, so too will the H700 cross barrier flow, with values around midnight of 30-50kts increasing to 40-65kts by the late morning hours on Tuesday. BUFKIT soundings for Cut Bank, Augusta, Great Falls, and Helena on Tuesday show steep lapse rates up to near the H700 layer by the afternoon hours, with the top of momentum transfer layer peaking at 50-60kts at these locations. In addition to afternoon mixing, a surge of 3-hr pressure rises of 3-5mb will move southeast across North Central Montana behind an advancing cold front as the aforementioned surface low drops southeast from Alberta and into Northeast Montana. Mechanical mixing along the front will further contribute to strong winds aloft making it to the surface Tuesday afternoon. For this reason, have issued a High Wind Watch for the Northern and Southern Rocky Mountain Fronts, Eastern Glacier, Cascade, Central and Southern Lewis and Clark, Toole, Eastern Pondera, Eastern Teton, and Judith Basin Counties from 8am MDT to 9pm MDT on Tuesday. - Moldan && .AVIATION... Updated 1155 PM MDT Mon Oct 21 2019 (06Z TAF Period) Main concern through Tuesday afternoon will be the potential for strong surface winds late Tuesday morning through Tuesday afternoon. Some surface gusts of 35 to 45 knots will be likely over portions of Central MT. Some low level wind shear will develop for a few hours Tue morning before the surface winds increase. Scattered rain/snow showers will develop late Tue afternoon and evening as a front moves southward through the region. Overall, much of the area will have mid/high clouds through Tue afternoon, with lowering ceilings on Tuesday evening. Brusda && .PREV DISCUSSION... /ISSUED 445 PM MDT Mon Oct 21 2019/ Today through Tuesday...A weak disturbance tracking out of southwestern MT will continue to bring some rain and snow showers to the area through tonight. Snow accumulations will generally remain light, with the exception of over some of the higher mountain passes around southwest MT. Breezy winds will begin to develop this afternoon through Tuesday, with some stronger gusts developing over parts of Northcentral MT Tuesday morning. Temperatures begin to warm back to seasonal normals tonight and Tuesday, under warmer and stronger westerly flow. A slight increase to instability over the area, as well as a surface low in place over the area and decent jet dynamics, draws the potential for some weak afternoon and evening thunderstorms to develop Tuesday. Best chances look to come across northern and central locations. Gusty winds and perhaps some small hail will be the main threat with any thunderstorms. -TP Tuesday night and Wednesday... A pair of shortwaves cresting the ridge in the Gulf of AK today will rapidly dig southeast through BC tonight, then continue onward through MT late Tuesday and Tuesday night, carving out a deeper trough across the region for Wednesday. Surface low and initial shortwave move off to the southeast Tuesday evening with winds turning more northwesterly before a secondary front looks to shift winds more northerly later Tuesday night. Showery precipitation will increase Tuesday evening with snow levels also falling and expect most areas to see a period of snow following the frontal passage. While most lower elevation locations should see an inch or less of snowfall through Wednesday morning, moist and somewhat unstable NW flow aloft will favor bands of potentially moderate snow across the mtns of central MT including the Big and Little Belts as well as the Bridger range to the southeast through mid- day Wednesday, where several inches of snow accumulation are expected. Hoenisch Wednesday night through Monday... Brief ridging ends precipitation Wednesday night and brings a dry day for Thursday. Temperatures will warm somewhat, but still could be below normals. Winds will also diminish somewhat for Thursday, although some afternoon breezes may still be found. The long term then looks to start warm then switch to and active and cooler pattern. Friday will likely be the warmest day of the week with highs in the 50s and 60s. Strong winds may also return for Friday as the ridge flattens, strong 700 mb flow is found, and a surface low develops. This setup may need to be monitored for potential high wind highlights. A sharp cold front looks to then push across the region from the north Friday night through Saturday. This will bring continued breezy to windy conditions, while also filtering in cold air, and providing for the potential of widespread snow. The progressive nature of this front looks to indicate this to be a fairly quick hitting system. However, a broad trough then looks to setup across the area through the rest of the weekend and possibly into early next week. This will provide a northerly flow to continue to filter in cold air across the region. With this unsettled trough lingering chances of snow may also be found throughout the weekend and into early next week. This sharp change in the weather will also have to be monitored for any winter weather highlights, especially Friday night into Saturday with the initial push of the cold front. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 39 59 34 43 / 10 40 60 60 CTB 35 54 30 42 / 10 20 40 30 HLN 39 57 33 46 / 30 40 40 50 BZN 32 55 30 46 / 50 60 60 50 WEY 21 40 19 37 / 60 70 40 20 DLN 33 52 30 44 / 20 30 20 20 HVR 33 57 33 45 / 10 40 60 20 LWT 34 54 31 38 / 10 60 80 40 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday evening Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Eastern Pondera...Eastern Teton...Judith Basin... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:32 AM MDT | Winter Weather Advisory | TFX | 38 hr | |
| Oct 22, 3:46 PM MDT | Special Weather Statement | TFX | Fergus | 29 min |
| Oct 22, 3:48 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Oct 22, 4:21 PM MDT | Special Weather Statement | TFX | Cascade | 39 min |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.